3:15 am July 21, 2018

Opioid Addiction: Onsite PTs can Help Find the Signs

Source: Kristen Cederlind

The opioid crisis continues to reach epidemic proportions.  The Centers for Disease and Control (CDC) reported a 21 percent increase in 2016 in people dying from drug overdoses.  A report from the Police Executive Research Forum puts those numbers into context, reporting that the number of deaths exceeded:

  • The number of Americans lives lost in the Vietnam War
  • AIDS-related deaths in the worst year of the AIDS crisis, when 50,628 people died in 1995
  • The peak year for homicides in the U.S., when 24,703 people were murdered in 1991

When your organization uses an onsite therapist program, these experienced professionals can help spot the signs of workplace opioid addiction.  Onsite therapists often get to know employees, which can be a tremendous asset in preventing injuries, treating issues and keeping an eye out for general health.  While not experts in opioid addiction, onsite physical therapists see their mission as looking out for your team and creating a healthy wellness experience.

The CDC identifies these signs of opioid overdose and recommends calling 911 as soon as possible.

  • Small, constricted “pinpoint pupils”
  • Falling asleep or loss of consciousness
  • Slow, shallow breathing
  • Choking or gurgling sounds
  • Limp body
  • Pale, blue, or cold skin

To learn more, check out the CDC’s Preventing an Opioid Overdose.  If you’re seeking new ideas about how to create an employee experience that prevents workplace injuries, contact WorkWell today.

Share this:

To automatically receive tips and ideas from the WorkWell blog, follow us on: